Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viracept and Trizivir
Apr 29, 2008

Dr. Frascino, Thanks so much for your reply on sleeepy/worried. I felt bad due to my mind "emptiness" I could not address you with your title that you deserve so much. This is why I worry. I h've no other medical hx except varicose vein. Slightly low WBC and RBC.

Thinking of new meds, given the fact that I have no hx of allergy, but I have become sensitive to wool, ginger, synthetic stuff, and some perfume since I started using Trizivir and Viracept. What would you advice me to try? I would like something I can take around a busy schedule. I am seeing my Dr. next months.Five years ago before I started taking these meds my CD4 was 476, and now it is between 550-563. I never knew what my normal CD4 was. I would like to boost it up. I am trying brazil nut a day.

Do you think I could still keep eating it or stop?

Spero' che tutto andra' bene, mi stobaccalaurendo come infermiera prossimo Mese. Se tutto andra'bene, Lefacero' il servizio della mia professione a Lei. Con tutto L'Amore di "Dio". Mi piangio con laffetto.

Thank God your service here makes me think possitive, God bless you!!.

Mary.

Response from Dr. Frascino

Hello Mary,

Unfortunately I cannot advise you as to exactly which antiretroviral combination you should try next. In order to do so I would need much more information, including your complete medical history, your laboratory tests, results of resistance testing (genotype and phenotype) and a physical examination. I suggest you contact your HIV specialist and discuss your options for a change in therapy. He knows your case best and therefore would be in the best position to discuss with you other treatment options.

Brazil nuts are tasty but they have no effect on HIV/AIDS or the symptoms you report.

Ciao!

Dr. Bob

sleepy/worried Mar 29, 2008

Dear, Frascino, I am on trizivir(abacavir and zidovudine) and viracept 1350mg twice qd since 2003. Lately I am feeling sleepy all the time and mental emptiness that makes me not remember what I read very well. I also take multivitamin, Gingo biloba, 120mg Ferrous sulfate 325mg qd,and vitamin C 500mg. What could be the cause and what would you advice me. I am worried. Thanks, (Spero'di verderci) Mary.

Response from Dr. Frascino

Buon giorno Mary,

It is difficult to evaluate sleepiness and "mental emptiness" over the Internet with such limited information and without the benefit of your medical records and a physical exam. If your sleepiness is fatigue, there are a wide variety of potential underlying causes. HIV-associated fatigue is an extremely common complaint among those of us who are "virally enhanced". Common underlying causes include inadequate sleep, diet or exercise; anemia; occult infections; hormonal imbalances; medication toxicity or side effects; and depression/anxiety. There are also many not-so-common causes, such as sleep apnea, for instance. You can read through the archives of this forum for detailed discussions of these and many other potential causes of HIV-associated fatigue.

"Mental emptiness" is even more difficult to diagnose via cyberspace. (After all no one has been able to figure out Bush's "mental emptiness" and he has a very, very extreme case!) I would suggest you talk with your HIV specialist about your current concerns. He would be the one best suited to begin the evaluation. You might also talk to him about your current medication regimen (Trizivir + Viracept). Neither of these medications is considered a current first-line antiretroviral choice. Newer more effective and less toxic antiretrovirals are now available. A change to one of these newer more effective, more convenient and better tolerated regimens may well be warranted.

Ciao! Buona fortuna!

Dr. Bob


Previous
Empty Stomach
Next
Dr. Bob Rocks!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement